Is it weird that I had no affect from Hydrocodone?
So i've had this raging headache for two days now, and I think I am developing an ear infection. Anyways, I took some Bayer quick release powder, but it (as usual) didn't last more than an hour before the pain of my headache returned.
My suitemates cousin was over and she just had oral surgery so she offered me a hydrocodone pill, with the disclaimer that it would make me very tired. So I said I would think about it, but the pain continued, so I took one at eight o'clock. By eight thirty my headache had only compounded to the point that talking on the phone even sounded too loud and discomforting for me. Everyone was kind of suprised that I never got tired and my headache remained (though it did honestly go away for like a five minute span). I didn't take another quick release because she said the hydrocodone was like 800 mg, so I decided to drink some sleepy time tea to relax, so that I could go to sleep.
Its now 11:30 and I finished my tea about 15 minutes ago, and i'm tired and ready for bed, but my headache remains. If I go to the doctor on campus, I know they'll just give me the same tetracycline they give for EVERYTHING. And I never take more than 2 of them because they always give like 1-2 wks worth, and i'm usually feeling better in a day or so without taking them.
Anyways, I was just wondering, is it weird that the Hydrocodone never kicked in, or do you think its finally kicking in 3 hours later? Does that mean i have a high tolerance for meds or is there some kinda problem?
BTW- I am not big on taking meds, pills especially. Like, I even make it through 11.5 periods a year without even taking meds for that. I just reaaallly am not tolerant on headaches.
- 9 years agoBest Answer
It sounds to me like you might have a migraine. Migraines usually are very tough to get rid of, even opiate pain relievers generally cannot do anything for them, unless you catch it before it gets bad. They never made me tired, actually gave me energy.
They are not 800mg, they are 5mg of hydrocodone and 500mg tylenol.
Were you sensitive to light and sounds? If you were then I'd say you had a migraine.Source(s): incredible mind that has had migraines for many years.
- Douglas BLv 79 years ago
You have tight neck muscles that cause your headaches and they are causing your ear pain as well. Your neck muscles go to the top of your head and connect to muscles that go around the head. When the neck muscles get tight and pull on the muscles going around your head you have your headache. The neck muscles go up just inside of the ears and when tight can press into the nerves going to your ears to cause pain in them as well. To get rid of these pains you have to free up your neck muscles and here's how to do that:
Put your hands alongside your head so your thumbs are on the front of the muscle under your ear and your fingers are on the back of the muscle behind your neck. Squeeze your thumb and fingers together and hold. Relax your body. When your fingers and thumb touch, about two minutes, slowly lower your head as far as you can, release the pressure but hold your neck lowered for another 30 seconds.
For best results relax your body first by taking a deep breath and exhaling then remain this relaxed.
- AndrewLv 49 years ago
really when you are hurting, pain medicine doesn't have noticable effects unless you take a higher dose. You prob a 7.5/500. with a headache, or a migrain as it sounds, you wouldn't have had any noticable effects. maybe the pain was dulled somewhat. Also opiates can trigger a headache sometimes, so it's not always best to take opiates for headaches.